# SDR TWAA9900801

- Difficulty date: January 11, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N950U
- Make and model: Doug DC-9-82
- Aircraft serial: 49230
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 810108
- Condition: Failed
- Location: Nr 1 Eng Comp
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: C, D

## Discrepancy

ABORTED TAKEOFF WHEN ANOTHER FLIGHT REPORTED SPARKS COMING FROM THE NR 1 ENGINE.  METAL WAS FOUND IN THE ENGINE TAIL PIPE.  REPLACED ENGINE.  CHECK-C 8-24-98 MCI.  *S/D*  FOUND AN EIGHTH STAGE COMPRESSOR BLADE FRACTURED DUE TO FATIGUE.  THERE WAS SEVERE DOWNSTREAM DAMAGE TO THE N2 COMPRESSOR.
